MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71344248
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/07/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported possibility for the underlying hematoma to have become infected from the cellulitis, suggesting the device is likely to be infected.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.The patient impact beyond the reported revision and associated therapies could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
TITANIUM MODULAR HEAD SLEEVE +4MM MEDIUM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643149
Report Number1020279-2019-02046
Device Sequence Number265239
Product Code MBL
UDI-Device Identifier00885556022962
UDI-Public00885556022962
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Catalogue Number71344248
Device Lot Number14KT47162
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/26/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;